Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 5, 2005, 8:02 PM CST for Morgan County, Scott County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 8:02 PM CST (02:02 UTC)
- Expired
- Nov 5, 2005, 8:45 PM CST
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:05 PM CST | TSTM WND DMG | Pittsfield, IL | STREET SIGNS BLOWN OVER...AWNINGS TORN OFF...ROOF DAMAGE. DAMAGE OCCURRED IN PITTSFIELD AND TO AREAS NORTHEAST BETWEEN 800 AND 810 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 3:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 060202 SVRILX ILC137-171-060245- /O.NEW.KILX.SV.W.0202.051106T0202Z-051106T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 802 PM CST SAT NOV 5 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 845 PM CST * AT 759 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF FLORENCE...OR ABOUT NEAR PITTSFIELD...AND WAS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... NAPLES EXETER BLUFFS WINCHESTER CHAPIN OTHER LOCATIONS IN THE WARNING INCLUDE...OXVILLE...CONCORD... LYNNVILLE...MERRITT AND RIGGSTON. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3969 9089 3952 9078 3964 9022 3988 9039 $$ SMITH
3 follow-up statements
000 WWUS53 KILX 060218 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 817 PM CST SAT NOV 5 2005 ILC137-171-060245- /O.CON.KILX.SV.W.0202.000000T0000Z-051106T0245Z/ SCOTT-MORGAN- 817 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR SCOTT AND NORTHWESTERN MORGAN COUNTIES... AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OXVILLE...OR ABOUT 9 MILES NORTHWEST OF WINCHESTER... MOVING NORTHEAST AT 35 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... EXETER. CHAPIN. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3969 9089 3952 9078 3964 9022 3988 9039 $$ SMITH
000 WWUS53 KILX 060236 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 835 PM CST SAT NOV 5 2005 ILC137-171-060245- /O.CON.KILX.SV.W.0202.000000T0000Z-051106T0245Z/ SCOTT-MORGAN- 835 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR SCOTT AND NORTHWESTERN MORGAN COUNTIES... AT 831 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MERRITT...OR ABOUT 8 MILES NORTHEAST OF WINCHESTER... MOVING NORTHEAST AT 35 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3969 9089 3952 9078 3964 9022 3988 9039 $$ SMITH
000 WWUS53 KILX 060247 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 847 PM CST SAT NOV 5 2005 ILC137-171-060257- /O.EXP.KILX.SV.W.0202.000000T0000Z-051106T0245Z/ SCOTT-MORGAN- 847 PM CST SAT NOV 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND NORTHWESTERN MORGAN COUNTIES EXPIRED AT 845 PM CST... AT 842 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CST. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3969 9089 3952 9078 3964 9022 3988 9039 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:00 PM CST, 6 hours 2 minutes earlier.
Area forecast discussion, Nov 5, 2:00 PM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN CONCERN THIS FCST PACKAGE WITH SEVERE POTENTIAL THIS EVENING AND THEN WITH NEXT SIGNIFICANT SHORTWAVE AND FRONTAL PASSAGE MID WEEK. MODELS SIMILAR NOW WITH THIS EVENINGS SYSTEM AS IT TRACKS QUICKLY ACRS THE MID-MISSISSIPPI VALLEY. SOME MODEL DIFFERENCES SEEN WITH THE SYSTEM APPROACHING THE STATE LATE TUESDAY AND WED...ESPECIALLY WITH THE WARM ADVECTION PRECIP THREAT DEPICTED FOR LATE MONDAY NIGHT AND TUESDAY OVER OUR NORTHERN COUNTIES. FOR NOW... WL TEND TO SIDE MORE WITH THE GFS AS IT HAS SHOWN GOOD CONSISTENCY WITH THIS SYSTEM. SHORT TERM...TONIGHT THROUGH TUESDAY... LATEST SFC ANALYIS INDICATING LOW PRESSURE OVER SE KANSAS WITH A WARM FRONT STRETCHING FROM THE LOW INTO NRN MO AND AT OR JUST NORTH OF GALESBURG AND LACON. SCATTERED THUNDERSTORMS DEVELOPED IN THE STRONG WARM ADVECTION ZONE WHICH STRETCHED FROM NE OKLAHOMA INTO CNTRL MO AND SW IL THIS MORNING. AS MAIN SHORTWAVE ENERGY DROPS INTO KS THIS AFTN...SFC PRESSURE FALLS WILL CONTINUE OVER THE REGION ALLOWING THE BOUNDARY TO SHIFT FURTHER NORTH INTO NRN IL BY LATE AFTN. FOCUS THEN SHIFTS TO THE WEST WHERE STORMS SHOULD FIRE LATE THIS AFTN OR EVENING AS CAP WEAKENS AHEAD OF STRONG SPEED MAX AND 700-500 MB COLD ADVECTION. U OF I MESOSCALE MODEL SUGGESTING THAT THE TIME FRAME FROM 22Z-01Z THERE SHOULD BE A SIGNIFICANT INCREASE IN CONVECTON ACRS THE FCST AREA. BASED ON THE UPSTREAM SOUNDING AT SGF...WONDER IF THAT MAY BE TOO QUICK. ALL THE FCST SOUNDINGS SUGGEST THAT THE PRIMARY THREAT WOULD BE WITH STRAIGHT LINE WIND DAMAGE THIS EVENING...HOWEVER IF CELLS CAN BREAK THRU THE CAP EARLIER THAN EXPECTED...SOME DISCRETE SUPERCELLS WILL BE POSSIBLE OUT AHEAD OF THE MAIN LINE...WHICH COULD POSE A THREAT FOR NOT ONLY LARGE HAIL...BUT FOR AN ISOLATED TORNADO. CONVECTIVE LINE SHOULD SWEEP THROUGH OUR FCST AREA QUICKLY THIS EVENING AND PROBABLY BE EAST OF THE STATE BY 09Z. AFTER THAT...THE CONCERN WILL BE WITH THE DEEPENING LOW TO OUR NORTH AND GRADIENT WINDS ACRS OUR AREA THRU SUNDAY MORNING. WILL BE CLOSE TO ADVSY CRITERIA LATE TONIGHT AND SUNDAY MORNING...BUT WITH SYSTEM MOVING SO QUICKLY AWAY FROM OUR AREA AND AFTR COLLABORATION WITH SURROUNDING OFFICES TO THE NORTH AND EAST...HAVE DECIDED TO HOLD OFF ANY HEADLINES. QUIET WX RETURNS TO CNTRL IL FOR SUNDAY AS HIGH PRESSURE SETTLES IN FOR ABOUT A 24 TO 36 HOUR PERIOD. BEST COLD ADVECTION BEHIND DEPARTING LOW WILL BE TO OUR NORTH AND EAST...AND WITH ANY WRAP AROUND CLOUDS PUSHING AWAY FROM OUR AREA DURING THE AFTN...WE SHOULD SEE TEMPS CLIMB TO THE UPPER 50S TO LOWER 60S...OR CLOSE TO GUIDANCE. AS HIGH PUSHES TO OUR EAST MONDAY AFTN AND EVENING...RETURN FLOW ALREADY SETTING UP AND CONCERN FOR WARM ADVECTION PRECIP LATE MONDAY NIGHT OR TUESDAY. MODELS HAVE BEEN HINTING AT THIS FOR A COUPLE OF DAYS NOW AND MAY ADD SOME SLGT CHANCES AFTR MIDNIGHT MONDAY NIGHT AND INTO THE DAYLIGHT HOURS OF TUESDAY. TEMPERATURES SHOULD REBOUND QUICKLY BY TUESDAY WITH 850 TEMPS BACK TO AROUND +12C SUPPORTING AFTN HIGHS BACK INTO AT LEAST THE LOWER 70S. LONG TERM...WEDNESDAY THROUGH SATURDAY... ENSEMBLES SHOWING QUITE A BIT OF SPREAD FOR THE SECOND HALF OF THE FCST PERIOD WITH THE SHORTWAVE FCST TO DEEPEN IN TO OUR EAST...WHICH WOULD BRING QUITE A BIT COLDER AIR INTO THE AREA FOR THE END OF THE WEEK AND WEEKEND. WHERE THE MODELS ARE SHOWING SOME CONSISTENCY IS ACRS THE PACIFIC NORTHWEST WHERE A STRONG WESTERLY FLOW IS FCST TO CONTINUE...WHICH WOULD TRANSLATE TO A MORE PROGRESSIVE TROF ACRS THE ERN US...AND NOT AS MUCH COLD AIR INTRUSION INTO OUR AREA. FOR NOW...WL HOLD THE FORT WITH COOLER TEMPERATURES BEHIND THE MIDWEEK SYSTEM AND NOT GET TOO AGRESSIVE WITH ANY COOL OFF FOR THE END OF THE WEEK. STILL SOME UNCERTAINTY WITH THE PROGRESS OF THE MIDWEEK COLD FRONT WHICH SOME MODELS SUGGEST MAY GET HUNG UP ACRS THE OHIO VALLEY AS IT BECOMES PARALLEL TO THE UPPER FLOW. THIS WOULD LEAD TO RAIN CHANCES ACRS OUR AREA EXTENDING THRU WED INTO THU. FOR NOW...WL LET A FEW MORE MODEL RUNS IRON OUT THIS DIFFERENCE BEFORE MAKING ANY WHOLE-SALE CHANGES IN THE DAY 5 AND 6 FORECAST. && && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
Hazardous weather outlook, Nov 5, 11:15 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CST SAT NOV 5 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1115 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS FROM 5 PM TO MIDNIGHT. THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTHEAST OF THE ILLINOIS RIVER. A COLD FRONT WILL THEN PUSH EAST ACROSS ILLINOIS TONIGHT... ENDING THE THREAT FOR THUNDERSTORMS FROM WEST TO EAST BY 3 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. KMH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:13 PM CST | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 41 min |
| Nov 5, 8:39 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason | 51 min |
| Nov 5, 8:45 PM CST | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 60 min |
| Nov 5, 9:07 PM CST | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 38 min |
| Nov 5, 9:36 PM CST | Severe Thunderstorm Warning | ILX | McLean, Woodford | 54 min |
| Nov 5, 10:07 PM CST | Severe Thunderstorm Warning | ILX | Christian | 38 min |
| Nov 5, 11:10 PM CST | Severe Thunderstorm Warning | ILX | Morgan | 30 min |
| Nov 5, 11:45 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 30 min |
| Nov 6, 1:23 AM CST | Severe Thunderstorm Warning | ILX | Lawrence | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.